DOI 10.1080/21646821.2020.1783182
Perioperative Serotonin Syndrome Manifesting as Gastrocnemius Myofasciculations: A Case Report.
Аннотация
In perioperative settings where a patient under general anesthesia, presentation of serotonin syndrome might be far from the "classical" description of this potentially fatal condition. A patient who manifested signs of serotonin toxicity during an intravenous anesthetic, remifentanil, is presented. At the time of surgery, the patient was being treated with tramadol for pain management. The patient displayed myofasciculations on both gastrocnemius muscles confirmed electromyographically. All other conventional signs of serotonin syndrome were absent except hypotension and nystagmus. A presumptive diagnosis of serotonin syndrome was made intraoperatively. The symptoms resolved once remifentanil infusion was discontinued in the operating room without incident. Mild-to-moderate perioperative serotonin syndrome may manifest with myofasciculations in gastrocnemius muscles in the settings of no neuromuscular blockade. In spinal surgeries involving intraoperative EMG monitoring, the neuromonitoring team should be aware of this presentation and include serotonin syndrome in the differential diagnosis of unexplained EMG activity.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.